MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Codes Entrapment of Device (1212); Device Contamination with Chemical or Other Material (2944); Material Integrity Problem (2978); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burr was stuck with the rotawire and foreign matter was noted on the burr.The 100% stenosed target lesion was located in the mildly tortuous and moderately calcified superficial femoral artery.A 2.00mm peripheral rotalink plus and a rotawire were selected for use.During the procedure, a pecking motion was used in advancing the burr; however, on the second pass, a constant bogging down noise on the advancer was heard and the burr was running very slow.Subsequently, the burr got stuck on the wire and could not be removed.When the device was pulled out altogether from the patient's body, they noticed a thin plastic that was wrapped around the burr and slightly around the shaft near the burr.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The advancer, handshake connections, sheath, coil, burr and annulus were visually examined.Inspection of the device presented no damage or irregularities.As indicated in the reported events, the alleged plastic-like foreign material was not returned for analysis and was not able to be confirmed.There were no damages to the sheath that would indicate the identified material to be a separated portion of the sheath.Functional testing was initially performed using the returned rotawire.During testing, the returned rotawire was able to be removed with resistance but was not able to be reinserted due to a kink in the wire.In order to determine the functionality of the device, additional testing was performed using a test rotawire.The test rotawire was able to be fully inserted and removed from the device with no resistance or issues.Further functional testing was performed by attempting to rotate the drive shaft, and the drive shaft was able to be rotated.When the peripheral rotalink advancer was connected to the rotablator console control system and the foot pedal was pressed, the device stalled and would not run.In order to determine the cause of the device stall, functional testing was performed in which the advancer was dismantled and the interior components were inspected for damages or defects.Destructive testing was not able to identify the cause of the device stall.Product analysis confirmed the reported stuck wire, as the returned rotawire was able to be removed but was not able to be reinserted due to a kink in the wire body.The reported noise, rotation issues, and foreign material were not able to be confirmed, as the device stalled and the foreign material was not returned in accordance with the reported events.Destructive testing was not able to determine the cause of the device stall.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15300477
Report Number2124215-2022-32565
Device Sequence Number14070381
Product Code MCW
UDI-Device Identifier08714729838920
UDI-Public08714729838920
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2024
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0028917917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale
Patient Weight43 KG